It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-28-2011, 02:33 PM   #1
Newbie
(female)
 
Join Date: Nov 2011
Location: United Kingdom
Posts: 2
Jessee03 HB User
Is it side effects from propranolol (for migraine) or something else?

Sorry that this is long, I hope itís not too difficult to read.

Iím 21 (in UK) and for the last few months Iíve had a lot of trouble sleeping. It can be as late (or early) as 7 am before Iím able to fall asleep, some days Iíve been lucky to get 4 hours. Once I do finally fall asleep Iím often restless and only lightly asleep. Iím also not sure if Iím dreaming or just half asleep but Iím having Ďdreamsí of figures/shapes/people standing by the bed or the door. (Ŗ sorry that bits hard to explain)

I know insomnia, nightmares and vivid dreams can be a side effect of the propranolol, but Iíve been on it nearly a year now and have only had this problem for the last few months.

My friend however suggested that it could be depression rather than side effects, but I also know depression can be a side effect.

Iíve always had a low mood but itís been worse this last few months. I looked up other side effects of depression and realised I had quite a few.

∑ Bad memory.
∑ Lack of concentration (canít do the same thing for too long in one)
∑ Quickly lose interest in what Iím doing or when someone is talking to me
∑ I have no desire to socialize or go out and enjoy my hobbies
∑ Iíve lost my appetite. I only eat when I am really hungry and because I have to.
∑ My words sometimes are jumbled when I talk. E.g. It started to come out as ďI bought a bin of tiscÖ.Ē Instead of Ďa tin of biscuitsí. (Seems to happen more often when Iím about to start my period)
∑ Ií donít have any motivation or energy for things.
∑ Low self esteem
∑ Iím always indecisive

Some of these symptoms Iíve had or felt like for many years, and looking on the Internet suggests it might be dysthymia.

The propranolol hasnít got rid of my migraines but it has reduced the amount and the severity of them. I think Iíve had 5 in a year but Iíve had 2 migraines within a week and a half of each other this month. Could it be I need a higher dose (Iím on 40mg, twice a day)? Or does everything Iíve said indicate I need to try something else?

Iíve got an appointment to see my GP in a few days but has anyone had a similar experience? Or any ideas as to whatís going on? Any help is appreciated.

 
Sponsors Lightbulb
   
Old 01-22-2012, 04:06 PM   #2
Veteran
(female)
 
Join Date: Mar 2002
Location: ,Ontario, Canada
Posts: 497
sonic HB User
Re: Is it side effects from propranolol (for migraine) or something else?

Hi jesse....just wondering how your appointment went?
i was considering starting propranolol but have been reading alot of bad side effects...it sure is frustrating.

i hope your feeling better.

 
Old 01-23-2012, 12:50 AM   #3
Newbie
(female)
 
Join Date: Jun 2010
Posts: 3
Eilinel HB User
Re: Is it side effects from propranolol (for migraine) or something else?

Hi,

I took propranolol for migraines a couple of years ago. I had a couple of very noticeable side effects: night sweating and very vivid dreams. The night sweating was annoying enough to make me stop taking the medication. The vivid dreams weren't really a problem. It was fun :-)

But anyways my side effects were also sleep related.

-Elina

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Headaches, blurred vision, slight numbness on right side of the head and face ash76 Headaches & Migraines 2 02-27-2011 11:37 AM
Head ache in my left side Bibin Headaches & Migraines 1 08-03-2010 07:49 PM
migraine medication with minimum side effects? timtim Headaches & Migraines 3 09-01-2009 12:12 PM
what does it mean when you have a really bad sharp pain on the right side of your hea annieduh17 Headaches & Migraines 2 04-15-2009 09:27 AM
why is propranolol not recommended for people w/ allergic rhinitis? thaele Headaches & Migraines 3 01-03-2009 11:43 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!